Hail, Mobile
- When
- August 6, 6:52 PM CST to 6:54 PM CST
- Where
- Mobile County, Semmes
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.783, -88.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 6, 1:50 PM CST, 5 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 245 PM CDT WED AUG 6 2003 SUBTROPICAL RIDGE ACROSS NORTHCENTRAL GULF FROM THE ATLANTIC WILL MOVE SLOWLY SOUTH AS TROF/WEAK COLD FRONT MOVES INTO THE SOUTHEAST UNITED STATES. THIS WILL LIKELY HAPPEN THURSDAY AFTERNOON OR EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE...BUT MOST OF THURSDAY LATE NIGHT INTO SATURDAY IS EXPECTED TO BE DRY WITH THE EXCEPTION OF A CHANCE OF ISOLATED OR SCATTERED AFTERNOON STORMS FRIDAY...IF THE NORTHERLY WINDS WILL ALLOW A SEA BREEZE TO EASE INLAND A BIT. PRECIPITABLE WATER VALUES REMAIN 2 INCHES OR MORE INTO THURSDAY THEN DROP WITH THE NORTHERLY FLOW. EXTENDED...BY SUNDAY THE FRONT HAS DISSIPATED LEAVING A WEAK WIND FIELD WITH MOISTURE ON THE RETURN. SCATTERED SHOWERS AND THUNDERSTORMS BACK IN THE FORECAST THROUGH THE EXTENDED AS SERIES OF SHORT WAVES RESUME THEIR DROP THROUGH LONG WAVE THROUGH PATTERN . MRF MOVES A CLOSED LOW TO SOUTHERN ARKANSAS EARLY IN THE WEEK...BUT WILL WAIT TO SEE IF THAT CONTINUES IN LATER RUNS. MARINE...NOT EXPECTING ANY WINDS TO CAUTION LEVELS BUT MAY SEE SOME WINDS TO 15 KNOTS JUST AHEAD OF AND BEHIND WIND SHIFT. WIND SHIFT SHOULD BE RATHER GRADUAL THROUGH THE LATE AFTERNOON INTO THURSDAY NIGHT. FIRE...DRIER SURFACE HUMIDITY BY FRIDAY AFTERNOON BUT STILL ABOVE ANY WATCH/WARNING THRESHOLDS...WINDS ON FRIDAY WILL CREAT HIGHER DISPERSIONS THEN WE HAVE HAD FOR A WHILE. .PRELIMINARY TEMPS / POPS... MOBILE 75 89 73 93 / 40 40 20 10 PENSACOLA 76 90 75 92 / 40 40 20 20 DESTIN 78 89 77 90 / 40 40 20 20 EVERGREEN 70 89 71 91 / 40 40 20 10 WAYNESBORO 70 90 70 93 / 40 30 10 10 CAMDEN 70 89 71 91 / 40 40 20 10 .MOB... AL...NONE. FL...NONE. MS...NONE. 11/
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 558 AM CDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) ANOTHER IN A SERIES OF PASSING UPPER LEVEL DISTURBANCES TO THE NORTH...COMBINED WITH A DEEPLY MOIST AND UNSTABLE ATMOSPHERE...WILL LEAD TO THE CONTINUED DEVELOPMENT OF SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ACROSS THE REGION TODAY...PARTICULARLY ACROSS INTERIOR SOUTHWEST ALABAMA AND MUCH OF SOUTHEAST MISSISSIPPI. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED A FEW STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS...MAINLY NORTH AND WEST OF A LINE FROM MCLAIN IN SOUTHEAST MISSISSIPPI TO CAMDEN IN SOUTHWEST ALABAMA STRONG STORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES WHICH COULD RESULT IN SOME POWER OUTAGES AND DANGERS TO THOSE IN OUTDOOR ACTIVITIES. THE STRONGER STORMS WILL ALSO PRODUCE HEAVY RAINS TOTALING NEAR 2 INCHES. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY) SCATTERED THUNDERSTORMS WILL REMAIN A GOOD POSSIBILITY ACROSS THE REGION THROUGH THURSDAY. A WEAKENING COLD FRONT IS EXPECTED TO MOVE SOUTH OF THE COAST LATE THURSDAY INTO FRIDAY THEN DISSIPATE OVER THE ADJACENT GULF WATERS. DRY AIR IN THE MIDLEVELS OF THE ATMOSPHERE WILL RESULT IN DIMINISHED COVERAGES OF THUNDERSTORMS OVER THE INLAND AREAS BY FRIDAY...CONTINUING THROUGH EARLY NEXT WEEK. OTHERWISE...NO SIGNIFICANT HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... EMERGENCY MANAGER AND STORM SPOTTER ACTIVATION IS NOT EXPECTED TO BE REQUIRED FOR SEVERE WEATHER PURPOSES TODAY AND TONIGHT.
ALZ062-064-062330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 605 PM CDT WED AUG 6 2003 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR STOCKTON TO JUST OF BAY MINETTE...AND MOVING SOUTHEAST AT 25 MPH. THESE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BAY MINETTE... WHITEHOUSE FORKS...DOUGLASVILLE...STAPLETON...STEELWOOD... GATESWOOD...LOXLEY AND ROSINTON THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WIND GUSTS TO NEAR 40 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND HEAVY RAIN. ALTHOUGH BELOW SEVERE LIMITS...THIS STORM COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES COULD RESULT IN SOME POWER OUTAGES. LOCALIZED HEAVY RAIN WILL LIKELY RESULT IN THE BRIEF PONDING OF WATER ACROSS LOW LYING...FLOOD PRONE AREAS.
ALZ061-063-070000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 633 PM CDT WED AUG 6 2003 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER MOBILE COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR SEMMES TO NEAR PRICHARD...AND MOVING SOUTH AT 15 MPH. THE CLUSTER OF STORMS WILL AFFECT AREAS IN AND AROUND...SEMMES... PRICHARD... AND MOBILE THROUGH 700 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR 40 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND HEAVY RAIN. ALTHOUGH BELOW SEVERE LIMITS AT THIS TIME...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES COULD RESULT IN SOME POWER OUTAGES...AND HEAVY RAIN WILL RESULT IN THE BRIEF PONDING OF WATER ACROSS LOW LYING...FLOOD PRONE AREAS.
MSZ067-070030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 642 PM CDT WED AUG 6 2003 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WAYNE COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR GRETNA TO NEAR WHISTLER...AND MOVING SOUTH AT 25 MPH. THE CLUSTER OF STORMS WILL AFFECT AREAS IN AND AROUND... WOODWARDS...WAYNESBORO...STRENGTHFORD...DENHAM AND WINCHESTER THROUGH 730 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR 40 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND HEAVY RAIN. ALTHOUGH BELOW SEVERE LIMITS AT THIS TIME...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES COULD RESULT IN SOME POWER OUTAGES...AND HEAVY RAIN WILL RESULT IN THE BRIEF PONDING OF WATER ACROSS LOW LYING...FLOOD PRONE AREAS.
ALZ061-063-070100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 704 PM CDT WED AUG 6 2003 ...STRONG THUNDERSTORMS CONTINUE OVER MOBILE COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 3 MILES NORTHWEST OF BIG CREEK LAKE TO NEAR LADD STADIUM...AND MOVING SOUTH AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...MOBILE... TILLMANS CORNER...THEODORE AND ST ELMO THROUGH 800 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR 40 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND HEAVY RAIN. ALTHOUGH BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS.
ALZ052-070100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 715 PM CDT WED AUG 6 2003 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WASHINGTON COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM 3 MILES NORTHEAST OF TIBBIE TO FRUITDALE...AND MOVING SOUTH AT 15 MPH. THE CLUSTER OF STORMS WILL AFFECT AREAS IN AND AROUND...FRUITDALE... ESCATAWPA...SEABOARD...VINEGAR BEND AND TOPTON THROUGH 800 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR 40 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND HEAVY RAIN. ALTHOUGH BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS.
MSZ076-070115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 741 PM CDT WED AUG 6 2003 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GREENE COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR NEELY TO 8 MILES NORTHWEST OF ROUNSAVILLE... AND MOVING SOUTH AT 35 MPH. THE CLUSTER OF STORMS WILL AFFECT AREAS IN AND AROUND... LEAKESVILLE...ROUNSAVILLE AND PISGAH THROUGH 815 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR 40 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND HEAVY RAIN. ALTHOUGH BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS.
The Mobile radar (KMOB), 12 km away, was scanning. The volume nearest the first event began at 00:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369471.